Help me get rid of my Brain Zaps.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

EasyRiderNYC
New Member


Date Joined Nov 2010
Total Posts : 4
   Posted 11/22/2010 10:16 PM (GMT -6)   
I have been on Clonazepam since 1993. I have had brain zaps for a long time, at least over 10 years. I want to get rid of them. They are tripped off when I look to the right. I was also on Zoloft for several years, but have not taken them in about a year and I had the zaps before I went off the Zoloft.

Any thought?

Regards.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32591
   Posted 11/22/2010 11:44 PM (GMT -6)   
Hello and welcome,
 
I suspect your benzo ~ Clonazepam ~ is the culprit causing the brain zaps.
 
Brain Zaps, Brain Shivers or Electrical shocks are a fairly common symptom from all Antidepressants, but also can occur with Benzodiazepines.
 
To alleviate symptoms temporarily, sitting still or lying down without turning your head fast seems to work.
 
Kindly,
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

chman
Regular Member


Date Joined Nov 2010
Total Posts : 28
   Posted 11/23/2010 8:01 AM (GMT -6)   
This is the first I have heard of this phenomenom. I may have had this symtom too but it is confusing to know if it is the anxiety or something else.

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 21928
   Posted 11/23/2010 8:01 AM (GMT -6)   
What is a brain zap? Does it feel like an electrical shock pulse on the one side of the head? The reason I ask is because I get these but I am not on and anti-depressants. Mine are from neck issues. I didn't know you could get them with medications too.
SHERRY
Moderator-Allergies/Asthma and Alzheimer's, Co-moderator-UC
~Left sided Uc-'92**Unable to tolerate ALL mesalamines**
Colazal(9 daily)/6mp(25mgs), Allopurinol (100mgs)/Bentyl-Prilosec~allergies-Singulair/Zyrtec~Reynauds Syndrome~OA-Tylonel Arthritis~Scoliosis~Sacroilitis~Dry eye-Restasis/GAD - Klonopin (.25mgs)

EasyRiderNYC
New Member


Date Joined Nov 2010
Total Posts : 4
   Posted 11/23/2010 8:15 AM (GMT -6)   
They feel like an electrical pulse or shock inside the head. It can can also pulse through the body and through the finger tips. If it is quiet enough you can hear a ring along with it.

Post Edited (EasyRiderNYC) : 11/23/2010 6:22:05 AM (GMT-7)


EasyRiderNYC
New Member


Date Joined Nov 2010
Total Posts : 4
   Posted 11/23/2010 8:47 AM (GMT -6)   
Sherry,

That sounds like a brain zap to me. I also see you are on a Benzo too.

What happens when you look quickly to the right or left?

Regards.

Just_a_girl
Regular Member


Date Joined Nov 2010
Total Posts : 43
   Posted 11/23/2010 9:11 AM (GMT -6)   
Brain shivers stink... it always makes me feel like my head is a bottle of soda and someones just shaking it up. :)

Oh god, I just realized.. that makes me sound like an airhead. >cough<
Just_a_girl

Suffers from OCD, health anxiety, panic, PTSD

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32591
   Posted 11/23/2010 9:50 AM (GMT -6)   
I have had brain shivers while getting onto one medicaiton.  It feels like a little ghost flitted through my head and was not painful for me at all.  I have not had the shocks or zaps just the funny little feeling that only lasts a couple of seconds.  As I recognized it for what it was it did not spook me.
 
Good luck to all,
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 21928
   Posted 11/23/2010 12:03 PM (GMT -6)   
I've only been on Klonopin for about two months and even then I only take it on my high anxiety days (I've only taken about 6 doses in 2 months). These brain "zaps", I've had for years due to my neck issues. I always just called them brain twitches :) When I first started having them, I thought I had a brain tumor or something! I started freaking a little. But I know what they are now, so they are just a nuisance more then anything. Oh and I CAN'T look quickly to my right or left - my neck muscles won't let me due to whiplash from years ago. But my experience doesn't help you - I was just wondering what your "zaps" felt like because I didn't know that medications could cause them as well.
SHERRY
Moderator-Allergies/Asthma and Alzheimer's, Co-moderator-UC
~Left sided Uc-'92**Unable to tolerate ALL mesalamines**
Colazal(9 daily)/6mp(25mgs), Allopurinol (100mgs)/Bentyl-Prilosec~allergies-Singulair/Zyrtec~Reynauds Syndrome~OA-Tylonel Arthritis~Scoliosis~Sacroilitis~Dry eye-Restasis/GAD - Klonopin (.25mgs)

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2783
   Posted 11/23/2010 2:01 PM (GMT -6)   
I  had brain zaps for a year, after I went cold turkey off Lexapro...now I am weaning off valium and they are back with a vengeance.  I can't blink my eyes or move my head from side to side without the 'shock' sensation and a 'whoosing' sound' in my ears.  It comes and goes but seems to really crank up if I'm anxious.  Brain zaps are the least problematic  of all the symptoms I have gotten from going off these drugs, but they do make it difficult to drive!  Oh...I was told fish oil helps but I haven't seen any improvement....others swear it helps.
 
Donna

EasyRiderNYC
New Member


Date Joined Nov 2010
Total Posts : 4
   Posted 11/23/2010 5:50 PM (GMT -6)   
What a drag.

Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 11/24/2010 2:25 PM (GMT -6)   
I get brain zaps when I have missed a couple of doses of AD and AAs. I also got brain zaps while taking Geodon - even when I was on track with my dosages. What an odd sensation.
Georgie>


Bipolar, Anxiety Disorder, Rheumatoid Arthritis, Polycystic Ovarian Syndrome

Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 11/24/2010 2:25 PM (GMT -6)   
I get brain zaps when I have missed a couple of doses of AD and AAs. I also got brain zaps while taking Geodon - even when I was on track with my dosages. What an odd sensation.
 
Along with the shock feeling I hear a kind of buzz.   

anxietyrelief
New Member


Date Joined Sep 2011
Total Posts : 2
   Posted 9/19/2011 5:12 PM (GMT -6)   
I call them electric shock-like sensations that seems to be the right terminology that some doctors will understand. It is due to withdrawal from antidepressants. One time my doctor gave me Wellbutrin to get off of the other antidepressant that was causing the shocks. I don't know about long-term shocks, though. But it might help talking to a doctor who is familiar with them.

painstinks
New Member


Date Joined Apr 2012
Total Posts : 3
   Posted 7/8/2012 1:07 AM (GMT -6)   

<Edit>

This is the anxiety forum and not a place to bash Drs. you have not had good outcomes with.  I was unable to edit your post and still leave it readable for the members to make any sense out of your comments.

If you have a anxiety problem please feel free to post re anxiety or panic.  Your issue seemed to revolve around one particular Dr.  and pain management.

 

 

 

Post Edited By Moderator (stkitt) : 7/8/2012 10:02:10 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, July 30, 2014 1:58 AM (GMT -6)
There are a total of 2,182,761 posts in 242,762 threads.
View Active Threads


Who's Online
This forum has 153709 registered members. Please welcome our newest member, WorriedSon.
288 Guest(s), 2 Registered Member(s) are currently online.  Details
insomiac14, Splashdancer


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer